Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 11, NWS North Platte, NE

March 28, 2007Cherry County, Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Mar 28, 2007, 5:02 PM MDT for Cherry County, Sheridan County, Nebraska. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 28, 2007, 5:02 PM MDT (23:02 UTC)
Expired
Mar 28, 2007, 6:00 PM MDT
In force
58 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Cherry County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 152 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 5:10 PM MDTHAIL 0.755 Nw Bingham, NE
Mar 28, 5:48 PM MDTHAIL 0.883 N Rushville, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 11.0 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2007-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2007-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
503 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 282301
SVRLBF
NEC031-161-290000-
/O.NEW.KLBF.SV.W.0011.070328T2302Z-070329T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
502 PM MDT WED MAR 28 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
  EASTERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
  THIS INCLUDES THE CITIES OF...RUSHVILLE...GORDON...

* UNTIL 600 PM MDT

* AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR KENNEDY LAKE...OR ABOUT 30 MILES EAST OF
  ALLIANCE...AND MOVING NORTH AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ARGO HILL BY 515 PM MDT...
  HIGHWAY 27 CROSSING THE NIOBRARA RIVER BY 540 PM MDT...
  CLINTON AND INTERSECTION OF HIGHWAY 27 AND MILLS ROAD BY 545 PM
  MDT...
  GORDON BY 550 PM MDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4201 10248 4201 10201 4297 10211 4298 10251

$$

SPRINGER
1 follow-up statement
000 
WWUS53 KLBF 282320
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
620 PM CDT WED MAR 28 2007

NEC031-161-290000-
/O.CON.KLBF.SV.W.0011.000000T0000Z-070329T0000Z/
SHERIDAN NE-CHERRY NE-
520 PM MDT WED MAR 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR EXTREME SOUTHWESTERN CHERRY AND EASTERN SHERIDAN COUNTIES...

AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR ARGO HILL...OR ABOUT 31 MILES
SOUTH OF RUSHVILLE...MOVING NORTH AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES WEST OF BILLYS LAKE BY 525 PM MDT...
  HIGHWAY 27 MILE MARKER 200 BY 530 PM MDT...
  HIGHWAY 27 CROSSING THE NIOBRARA RIVER BY 545 PM MDT...
  INTERSECTION OF HIGHWAY 27 AND MILLS ROAD BY 550 PM MDT...
  CLINTON...GORDON AND 8 MILES WEST OF HIGHWAY 20 MILE MARKER 110 BY
  555 PM MDT...
  6 MILES SOUTHWEST OF HIGHWAY 27 MILE MARKER 230 BY 600 PM MDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4201 10248 4201 10201 4297 10211 4298 10251

$$

BUTTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 1:35 PM MDT, 3 hours 27 minutes earlier.

Area forecast discussion, Mar 28, 1:35 PM MDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
235 PM CDT WED MAR 28 2007

..FORECAST CHALLENGE IS SEVERE POTENTIAL TONIGHT AND RAIN CHANCES
FOR THURSDAY INTO FRIDAY...

.NEAR TERM (TONIGHT THROUGH SATURDAY)...MAIN CHALLENGE IN THE NEAR
TERM IS SEVERE POTENTIAL THROUGH MIDNIGHT AND FLASH FLOOD POTENTIAL
OVERNIGHT IN THE SE AND ERN ZONES. TURNING TO TONIGHT...AN INTENSE
UPPR LOW WILL DRIFT INTO COLORADO AND SRN WYOMING TONIGHT. H5
ANALYSIS THIS MORNING PUT THE H5 LOW SOUTHEAST OF SALT LAKE CITY.
FEATURE OF NOTE IS THE BETTER THAN 100 KT JET OVER SERN AZ...THE
NOSE OF THIS FEATURE IS CURRENTLY ENTERING ERN COLORADO PER THE
LATEST PROFILER DATA. INGREDIENTS ARE COMING TOGETHER FOR AN ACTIVE
SEVERE WEATHER DAY ACROSS WESTERN AND NORTH CENTRAL NEBRASKA.
SURFACE ANALYSIS INDICATING A TANDEM OF SURFACE LOWS OVER ERN
COLORADO...THE FIRST OVER THE DENVER METROPLEX...AND THE SECOND
ACROSS SERN COLORADO. DRYLINE EXTENDS FROM NEAR SIDNEY...TO WEST OF
BURLINGTON CO...TO THE WESTERN OK PANHANDLE. SKIES ALONG AND WEST OF
THIS LINE HAVE CLEARED SIGNIFICANTLY OVER THE PAST FEW
HOURS...RESULTING IN A DESTABILIZED BOUNDARY LAYER PRESENT FROM THE
ABUNDANT CU OVER NERN COLORADO. 18Z LAPS DATA INDICATING A FAIRLY
STRONG CAP STILL EXISTS...WITH THE EXCEPTION OF THE FAR SWRN ZONES
WHICH CONTINUES TO ERODE QUICKLY ATTM. SEVERE INGREDIENTS WILL BEGIN
TO COME TOGETHER OVER THE NEXT COUPLE OF HOURS...AS THE APPG COLD
FRONT OVERTAKES THE NRN EDGE OF THE DRYLINE. THIS WOULD FAVOR
LOCATIONS WEST OF NORTH PLATTE PROPER...OR ALONG THE SERN PANHANDLE
FOR THE GREATEST TORNADO THREAT.

STORMS WILL CONGEAL INTO A LINE AS THE DRYLINE AND FRONT MOVE INTO
50+DEW POINT AIR AFTER 22Z. PWS ARE RUNNING NEAR AN INCH EAST OF
NORTH PLATTE...WHICH IS BETTER THAN 200 PERCENT OF NORMAL. QUICK
GLANCE AT 3 AND 6 HR FF GUIDANCE INDICATING SOME 1 TO 2 INCH AMOUNTS
FOR FLASH FLOODING. GIVEN THE EXPECTED NORTH TO SOUTH ORIENTATION OF
CELLS AND STORM MOTION DUE NORTH...SOME TRAINING IS EXPECTED. AM
CONCERNED MOST ABOUT HAYES...FRONTIER...SOUTHEASTERN LINCOLN...LOGAN
AND SOUTHERN CUSTER...TOPOGRAPHY FAVORS SUCH A HAZARD. WILL HOIST A
FLASH FLOOD WATCH THROUGH TONIGHT FOR THESE COUNTIES.

AFTER TONIGHT...UPPR LOW WILL COME OUT IN A COUPLE OF PIECES AND
HAVE KEPT LOW PRECIPITATION CHANCES IN THE GRIDS ACCORDINGLY.

.LONG TERM (SUNDAY THROUGH WEDNESDAY)...MAIN FORECAST CHALLENGE IS
PRECIPITATION CHANCES WITH A PROGRESSIVE LOW AMPLITUDE PATTERN NEXT
WEEK. ENSEMBLES THIS MORNING INDICATING BEST UPPR LEVEL SUPPORT FOR
PCPN ON MONDAY NIGHT/TUESDAY TIME FRAME WHICH CORRELATES WELL WITH
THE EXPECTED COLD FROPA ON MONDAY NIGHT. WILL RETAIN POPS FOR MONDAY
NIGHT...WITH THE FROPA AND APPG WAVE. IN THE MEANTIME...HIGHS WILL
RUN 5 TO 15 DEGREES ABOVE CLIMO FOR SUNDAY AND MONDAY...WITH NEAR
CLIMATOLOGY TEMPS FOR TUESDAY AND WEDNESDAY.

&&

.AVIATION...
HAZARDOUS CONDITIONS THE NEXT 24 HOURS. STRONG TO SEVERE
THUNDERSTORMS EXPECTED ACROSS THE REGION...WITH SW NEB AND NORTHEAST
CO LIKELY TO SEE THE MOST SEVERE. ALSO SURFACE WINDS OF 20 TO 35 KTS
WITH GUSTS TO 45 KTS THIS EVENING...AND THAT IS NON-THUNDERSTORM
WINDS. AREAS OF MVFR CIGS ACROSS EASTERN PORTIONS OF TWB098. LATER
TONIGHT INTO TOMORROW MORNING...THE ATMOSPHERE QUIETS SOME WITH THE
LOSS OF DIURNAL HEATING...HOWEVER THUNDERSTORMS...EVEN SOME
SEVERE...ARE STILL EXPECTED TO CONTINUE.

COLD FRONT TO SHIFT WINDS FROM THE SOUTH SOUTHEAST TO NORTHWEST FROM
WEST TO EAST TONIGHT THROUGH TOMORROW...WINDS HAVE ALREADY CHANGED
AT KBBF. BY 18Z TOMORROW...WIND SHIFT EAST OF KVTN TO NEAR KLBF.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 7 AM CDT
THURSDAY FOR ZONES NEZ037-059-070>071. FLASH FLOOD WATCH UNTIL 1 PM
CDT FOR ZONE NEZ038.

&&

CLB/MASEK
Hazardous weather outlook, Mar 28, 2:23 PM MDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
323 PM CDT WED MAR 28 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-292030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
323 PM CDT WED MAR 28 2007 /223 PM MDT WED MAR 28 2007/

...SEVERE THUNDERSTORMS EXPECTED AND POSSIBLY FLASH FLOODING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORMS TO DEVELOP ALONG A DRYLINE AND ADVANCING PACIFIC
COLD FRONT ACROSS WESTERN NEBRASKA THIS EVENING. THE
THUNDERSTORMS HAVE THE POTENTIAL TO QUICKLY BECOME SEVERE. THE
THREAT THIS EVENING IS FOR VERY LARGE HAIL...DAMAGING WIND
GUSTS...AND POSSIBLY A FEW TORNADOES. AS THE THUNDERSTORMS BECOME
MORE WIDE SPREAD AND MOVE INTO NORTH CENTRAL NEBRASKA
OVERNIGHT...THE MAIN THREAT WILL SHIFT TO MAINLY LARGE HAIL AND
DAMAGING WIND GUSTS.

AN ADDITIONAL THREAT WILL BE FOR LOCALIZED FLASH FLOODING...MAINLY
EAST OF A LINE FROM HAYES CENTER IN HAYES COUNTY...TO NORTH
PLATTE IN LINCOLN COUNTY...TO STAPLETON IN LOGAN COUNTY. SOME
AREAS OF STANDING WATER ALREADY EXIST IN THESE AREAS...AND WITH
THE POTENTIAL FOR SIGNIFICANT RAINFALL AMOUNTS IN EXCESS OF TWO
INCHES...LOCALIZED FLASH FLOODING MAY OCCUR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A RISK FOR SEVERE STORMS WILL CONTINUE INTO THURSDAY...AS THE
POTENT UPPER LEVEL LOW BEGINS TO MOVE NORTHEAST...SWEEPING THE
COLD FRONT EAST ACROSS THE OUTLOOK AREA. LOCATIONS GENERALLY EAST
OF HIGHWAY 83 WILL REMAIN AT RISK FOR SEVERE THUNDERSTORMS
CONTAINING LARGE HAIL AND DAMAGING WINDS. A RISK FOR LOCALLY HEAVY
RAINFALL WILL AGAIN BE POSSIBLE EAST OF HIGHWAY 83.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD BE ALERT AND READY FOR ACTIVATION IN WESTERN
NEBRASKA THROUGHOUT THIS EVENING AND TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MASEK

In the hours before

Local storm report, Mar 28, 5:01 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
601 PM CDT WED MAR 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             6 SW BRANDON            40.74N 102.01W
03/28/2007  E1.75 INCH       PERKINS            NE   LAW ENFORCEMENT

&&

CHENDERS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 2:21 AM MDTWind AdvisoryLBFArthur, Blaine, Brown, Chase, Cherry, Custer and 16 more9 hr
Mar 28, 2:12 PM MDTFlash Flood WatchLBFBlaine, Boyd, Brown, Custer, Frontier, Garfield and 8 more31 hr
Mar 28, 4:34 PM MDTSevere Thunderstorm WarningLBFChase, Perkins26 min
Mar 28, 4:58 PM MDTSevere Thunderstorm WarningLBFCherry, Grant62 min
Mar 28, 4:59 PM MDTSevere Thunderstorm WarningLBFKeith, Perkins46 min
Mar 28, 5:14 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden46 min
Mar 28, 5:45 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan60 min
Mar 28, 5:46 PM MDTSevere Thunderstorm WarningLBFGarden44 min
Mar 28, 5:54 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden51 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.